Modecate injections

Posted by karenamara @karenamara, Oct 4, 2020

Hello, my partner gets modecate injections once a month for schizophrenia. usually his mother (who is a nurse) injects it to his lower back/buttocks area, but this time he injected it himself to his thigh-muscle (under his moms supervision). can this affect his reaction to the medication?
it's been 2 days since he injected and he seems a bit off, almost as if he's high. he's out of focus and very tired.

@karenamara, according to this article about fluphenazine decanoate (Modecate), dizziness and drowsiness or fatigue can be side effects of the medication.
https://www.medbroadcast.com/drug/getdrug/modecate-concentrate
When experiencing different and concerning side effects, your partner should really contact his doctor as soon as possible to report the side effects and let them know the change in where the medication was administered.
Karen, is he also noticing the side effects? Would he be willing to call his doctor?

REPLY
@colleenyoung

@karenamara, according to this article about fluphenazine decanoate (Modecate), dizziness and drowsiness or fatigue can be side effects of the medication.
https://www.medbroadcast.com/drug/getdrug/modecate-concentrate
When experiencing different and concerning side effects, your partner should really contact his doctor as soon as possible to report the side effects and let them know the change in where the medication was administered.
Karen, is he also noticing the side effects? Would he be willing to call his doctor?

Jump to this post

He will definitely see his doctor maybe even tomorrow. i am just curious how the location of the injection can affect the side effects or function of the meds and what could be the reason behind it?

REPLY
@karenamara

He will definitely see his doctor maybe even tomorrow. i am just curious how the location of the injection can affect the side effects or function of the meds and what could be the reason behind it?

Jump to this post

@karenamara, I'm not a doctor or a pharmacist. It may not be the location change from buttock to thigh. This medication is given as an intramuscular (into the muscle) injection. Maybe some of the medication didn't go directly into muscle and went into the bloodstream. Good questions to ask his doctor. I'm not qualified to say.

REPLY

I read your post about purchasing modecate injections. As this medication has been unavailable in Australia since 2018, I am trying to source some. My mother was on modecate injections for thirty, which kept her relatively stable. Since substituting modecate for an alternative she has endured relapses. I would greatly appreciate any information regarding where I could source some.

REPLY
@jayv

I read your post about purchasing modecate injections. As this medication has been unavailable in Australia since 2018, I am trying to source some. My mother was on modecate injections for thirty, which kept her relatively stable. Since substituting modecate for an alternative she has endured relapses. I would greatly appreciate any information regarding where I could source some.

Jump to this post

Hello @jayv and welcome to Mayo Clinic Connect.

I am sorry to hear that the medication that was helping your mom is no longer available. That must make it difficult for you and your mom.

I'm going to invite @karenamara to this discussion as she posted (in 2020) about her partner taking this med. Perhaps she can give you more information.

You said that your mother is not doing as well with the med that is being substituted for the modecate injections. Has her doctor been able to help you find a more suitable medication or perhaps an additional medication?

REPLY
Please sign in or register to post a reply.